Thinking of Taking the Morning After Pill Today?
If you have had a risky sexual encounter and think that you may be in danger of getting pregnant, you need to act quickly. The realisation that you may be at risk for having an unexpected pregnancy can be quite scary, and can be difficult for your emotional wellness and wellbeing. Fortunately, you can make the experience far simpler with the help of emergency contraceptives, otherwise known as the morning after pill.
Using emergency contraception dramatically reduces your chances of getting pregnant, particularly if you take it soon after the unprotected sex. Older versions of emergency contraception used to contain oestrogen and progestin, whereas the newer ones only contain progestin, and have far fewer side effects than the old style.
The most common side effect to the morning after pill is gastrointestinal problems, such as nausea and vomiting. Around 43 percent of people who took the old style morning after pill reported that they experienced nausea, whereas only 18 percent of people who took the new style progestin only pill suffered from this side effect. Vomiting is also far less common in people who took the new pill – occurring in only 4 percent of those who took the new style as opposed to 16 percent of those who took the old one.
If a woman experiences vomiting within an hour of taking the emergency contraception, it is normally advised that she takes some anti sickness drugs and takes the emergency contraception again, otherwise there is a chance that the medication has been removed from the body too quickly before it has had time to work, and pregnancy could occur.
If side effects do occur, you should take a small amount of highly digestible foods, and avoid dehydration in order to reduce the risks of vomiting. If you feel nausea, there is not much that you can do to reduce the symptom but it will thankfully disappear quite quickly.
Comments are closed.